Alert archive / Florida / Special Marine Warnings in 2021

Special Marine Warning 124, NWS Melbourne, FL

July 26, 2021

NWS Melbourne, FL issued this special marine warning at Jul 26, 2021, 2:17 PM EDT. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2021, 2:17 PM EDT (18:17 UTC)
Expired
Jul 26, 2021, 3:00 PM EDT
In force
43 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

The radar

The Melbourne radar (KMLB), 57 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 6.3 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2021-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 894 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2021-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
894 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
852 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

052 
WHUS52 KMLB 261817
SMWMLB
AMZ552-261900-
/O.NEW.KMLB.MA.W.0124.210726T1817Z-210726T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Melbourne FL
Issued by National Weather Service Tampa Bay Area Ruskin FL
217 PM EDT Mon Jul 26 2021

The National Weather Service in Melbourne has issued a

* Special Marine Warning for...
  Volusia-Brevard County Line to Sebastian Inlet 0-20 nm...

* Until 300 PM EDT.

* At 217 PM EDT, a strong thunderstorm was located over Sharpes,
  moving east at 10 knots.

  HAZARD...Wind gusts 34 knots or greater.

  SOURCE...Radar.

  IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher 
           waves, frequent lightning, and heavy downpours. Make sure 
           all on board are wearing life jackets.

* Locations impacted include...
  Sharpes, Port Canaveral, Jetty Park, Cape Canaveral and Cocoa. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to safe harbor until hazardous weather passes.

&&

LAT...LON 2885 8037 2836 8026 2817 8068 2881 8088
TIME...MOT...LOC 1817Z 250DEG 12KT 2844 8070 

HAIL...0.00IN
WIND...>34KTS

$$

TBW

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Jul 26, 10:12 AM EDT, 4 hours 5 minutes earlier.

Area forecast discussion, Jul 26, 10:12 AM EDT, 4 hours 5 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1012 AM EDT Mon Jul 26 2021

.UPDATE...
Current-Tonight...As of the mid-morning, Invest 90L continues to
churn about 35 miles offshore from Mayport with a very broad and
exposed center of circulation. Earlier convection overnight
positioned in Volusia County has since shifted northward into
northeast FL, with minimal shower activity remaining near Lake
George. An additional band of showers extends across the southern
Gulf Stream waters, wrapping on the southern extent of the low.
Winds have shifted south to southwest this morning, leading to a
northeastward motion of thunderstorms later this afternoon.

The swath of dry air that had settled over the northern half of the
peninsula this weekend has now shifted into the Gulf of Mexico,
finally allowing much higher moisture (PW +2.00") to filter towards
the peninsula. This will lead to efficient rainmakers later today,
which combined with storm motion less than 10 mph could produce high
rain totals and flooding of low and urbanized areas through the
early evening. Latest HRRR runs show activity developing after 3pm
today, with a focus south of Orlando towards the Space and Treasure
Coasts. Lingering showers and storms will last beyond sunset and
dissipating prior to midnight.

No major changes to the forecast, except to remove mentionable PoPs
this morning. Highs will reach the low to mid 90s today, with a heat
index of 101-105.

&&

.AVIATION...
Generally VFR thru the TAF period. Diurnal heating will develop
convection after 18Z, pushing very slowly northeastward or remaining
nearly stationary. Light S/SW winds will lead to a robust sea breeze
circulation developing within the next few hours.

&&

.MARINE...
Today-Friday...(previous) Favorable boating conditions are
forecast to persist across the local waters for the upcoming week
with weak winds. Seas 2 feet nearshore, and up to 3 feet offshore.
The sea breeze will develop each afternoon, shifting winds SE/S
behind it at 10-15 knots. The highest coverage of showers/storms
will focus inland through Wednesday, then some showers/storms
could push offshore late week. Cloud-to-ground lightning strikes
and a few wind gusts to 35 knots will be the main threats to
mariners.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  91  75  91  75 /  50  30  40  20
MCO  95  76  94  76 /  60  40  60  20
MLB  91  77  92  76 /  50  30  40  20
VRB  92  74  92  75 /  50  30  40  20
LEE  94  77  93  77 /  60  40  60  20
SFB  93  76  94  76 /  60  40  60  20
ORL  94  78  94  78 /  60  40  60  20
FPR  92  74  92  74 /  50  30  40  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

SHORT TERM...Smith
LONG TERM....Sedlock
AVIATION...Smith
Hazardous weather outlook, Jul 26, 4:30 AM EDT, 9 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
430 AM EDT Mon Jul 26 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-261600-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
430 AM EDT Mon Jul 26 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
A southerly flow of increasing moisture will lead to development
of numerous afternoon showers and lightning storms across east
central Florida, with the highest coverage expected near and west
of Interstate 95, south of Lake Kissimmee and Melbourne.

Today's storms will move slowly north at around 5 mph, and be
capable of producing frequent cloud to ground lightning strikes,
torrential downpours, and wind gusts of 40 to 45 mph. Move indoors
to safety at the first sign of threatening skies, or if you hear
thunder.

.FLOOD IMPACT...
Because of the slow and erratic storm motion expected today,
rainfall totals of 1 to 3 inches will be possible in the most
intense storms. This may cause localized flooding of roads and
other poorly drained urban and low lying areas. Never drive into
an area where water covers the road.

.MARINE THUNDERSTORM GUST IMPACT...
The threat for thunderstorm wind gusts to around 35 knots on
inland lakes, the Intracoastal Waterway and adjacent Atlantic
waters. the threat is expected to be a little higher over the
interior west of Interstate 95 during the mid to late afternoon.

.EXCESSIVE HEAT IMPACT...
The combination of high temperatures in the lower to mid 90s with
high humidity will lead to afternoon heat index values reaching
105 degrees in some locations across east central Florida. If you
will be engaged in any outdoor activity, work or leisure, be sure
to remain hydrated and take frequent indoor rest breaks, preferably
in an air conditioned room.

.RIP CURRENT IMPACT...
There will be a Moderate Risk of dangerous rip currents at the
central Florida Atlantic beaches today. While rip currents will be
present all day, the threat will be highest from 130 PM through
730 PM due to tidal effects. Always swim within sight of a
lifeguard and never enter the ocean alone.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
Scattered afternoon and early evening lightning storms are forecast
each day through next weekend. Frequent cloud to ground lightning
strikes, torrential downpours, and wind gusts up to 40 mph will
be the main threats. Localized poor drainage flooding is possible
in areas that receive heavy rainfall.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight. However,
spotters are requested to report any rainfall amounts in excess
of two inches, or observation of flooding to the National Weather
Service in Melbourne.

Cristaldi

Nearby

Special Marine Warnings in Florida, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.